Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 95, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 26, 2018, 8:01 PM CST for 6 counties in Texas. It was in force for 78 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 26, 2018, 8:01 PM CST (02:01 UTC)
- Expired
- Dec 26, 2018, 9:19 PM CST
- In force
- 78 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 66 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 8:12 PM CST | HAIL 0.7 | Brackettville, TX | |
| Dec 26, 8:15 PM CST | HAIL 1.25 | Brackettville, TX | PICTURE FORWARDS ON TWITTER OF HALF-DOLLAR SIZE HAIL. |
| Dec 26, 8:30 PM CST | HAIL 2 | 12 E Brackettville, TX | PICTURE OF 2 INCH HAIL FOUND ON FACEBOOK. REPORT LOCATION IS ESTIMATED BUT CAME FROM A RANCH NEAR THE KDFX RADAR. |
| Dec 26, 8:31 PM CST | HAIL 1.75 | Camp Wood, TX | MORE PICTURES OF QUARTER TO GOLF BALL SIZED HAIL FOUND ON TWITTER. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 5:48 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.3
The text
As transmitted.
076
WUUS54 KEWX 270201
SVREWX
TXC019-137-265-271-385-463-270330-
/O.NEW.KEWX.SV.W.0095.181227T0201Z-181227T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
801 PM CST WED DEC 26 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Bandera County in south central Texas...
Northwestern Kerr County in south central Texas...
Kinney County in south central Texas...
Western Uvalde County in south central Texas...
Southeastern Edwards County in south central Texas...
Real County in south central Texas...
* Until 930 PM CST
* At 801 PM CST, severe thunderstorms were located along a line
extending from 7 miles northwest of Barksdale to 8 miles west of
Spofford, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brackettville, Leakey, Spofford, Vanderpool, Hunt, Camp Wood,
Laguna, Barksdale, Tuff, Vance, Waltonia, Kerr Wildlife Management
Area, Dabney, Cline, Anacacho, Reagan Wells, Alamo Village,
Blewett, Rio Frio and Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2910 10009 2909 10067
2912 10070 2985 10023 3029 9957
TIME...MOT...LOC 0201Z 227DEG 32KT 2979 10014 2922 10054
HAIL...1.00IN
WIND...60MPH
$$
MO5 follow-up statements
410
WWUS54 KEWX 270216
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
816 PM CST WED DEC 26 2018
TXC019-137-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Edwards TX-Real TX-
816 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...KINNEY...WESTERN
UVALDE...SOUTHEASTERN EDWARDS AND REAL COUNTIES...
At 815 PM CST, severe thunderstorms were located along a line
extending from near Kerr Wildlife Management Area to near
Brackettville, moving northeast at 60 mph. Within, the line of
storms, the strongest Cells were located over Brackettville and 5
miles southwest of Barksdale at 815 pm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brackettville, Leakey, Spofford, Vanderpool, Hunt, Camp Wood, Laguna,
Barksdale, Tuff, Vance, Waltonia, Kerr Wildlife Management Area,
Dabney, Cline, Anacacho, Reagan Wells, Alamo Village, Blewett, Rio
Frio and Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2910 10009 2909 10067
2912 10070 2985 10023 3029 9957
TIME...MOT...LOC 0215Z 235DEG 52KT 3006 9960 2927 10035
HAIL...1.00IN
WIND...60MPH
$$
MO944
WWUS54 KEWX 270233
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
833 PM CST WED DEC 26 2018
TXC019-137-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Edwards TX-Real TX-
833 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...EASTERN KINNEY...
WESTERN UVALDE...SOUTHEASTERN EDWARDS AND REAL COUNTIES...
At 832 PM CST, severe thunderstorms were located along a line
extending from near Mountain Home to 7 miles northwest of Cline,
moving northeast at 40 mph. These storms have a history of producing
hail up to the size of half dollars.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Laguna, Blewett, Barksdale,
Tuff, Rio Frio, Vance, Waltonia, Kerr Wildlife Management Area,
Mountain Home, Montell, Dabney, Cline, Garner State Park, Anacacho,
Reagan Wells and Alamo Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2910 10009 2910 10029
2951 10045 2985 10023 3029 9957
TIME...MOT...LOC 0232Z 246DEG 37KT 3016 9944 2933 10019
HAIL...1.00IN
WIND...60MPH
$$
MO155
WWUS54 KEWX 270253
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CST WED DEC 26 2018
TXC137-270302-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Edwards TX-
853 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2920 10001 2930 10016
2959 10014 2962 10010 2962 10002 2969 10003
3015 9952
TIME...MOT...LOC 0252Z 246DEG 37KT 3024 9925 2941 9999
$$
TXC019-265-271-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Kinney TX-Uvalde TX-Real TX-
853 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...EAST CENTRAL KINNEY...
NORTHWESTERN UVALDE AND SOUTHERN REAL COUNTIES...
At 852 PM CST, severe thunderstorms were located along a line
extending from near Harper to Laguna, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Laguna, Tuff, Rio Frio,
Waltonia, Kerr Wildlife Management Area, Mountain Home, Montell,
Cline, Garner State Park, Reagan Wells and Lost Maples State Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2920 10001 2930 10016
2959 10014 2962 10010 2962 10002 2969 10003
3015 9952
TIME...MOT...LOC 0252Z 246DEG 37KT 3024 9925 2941 9999
HAIL...1.00IN
WIND...60MPH
$$
MO655
WWUS54 KEWX 270309
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
909 PM CST WED DEC 26 2018
TXC271-270319-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Kinney TX-
909 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINNEY COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
3015 9952
TIME...MOT...LOC 0309Z 311DEG 10KT 2989 9951 2936 9988
$$
TXC019-265-385-463-270330-
/O.CON.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Uvalde TX-Real TX-
909 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHWESTERN BANDERA...NORTHWESTERN KERR...NORTH CENTRAL UVALDE
AND SOUTHEASTERN REAL COUNTIES...
At 909 PM CST, severe thunderstorms were located along a line
extending from 6 miles northeast of Lost Maples State Natural Area to
8 miles southeast of Laguna, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Leakey, Vanderpool, Hunt, Mountain Home, Garner State Park, Tuff, Rio
Frio, Reagan Wells, Lost Maples State Natural Area, Waltonia and Kerr
Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
3015 9952
TIME...MOT...LOC 0309Z 311DEG 10KT 2989 9951 2936 9988
HAIL...1.00IN
WIND...60MPH
$$
MO987
WWUS54 KEWX 270319
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
919 PM CST WED DEC 26 2018
TXC019-265-385-463-270328-
/O.CAN.KEWX.SV.W.0095.000000T0000Z-181227T0330Z/
Bandera TX-Kerr TX-Uvalde TX-Real TX-
919 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...NORTH CENTRAL UVALDE AND SOUTHEASTERN REAL
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened to below severe
levels. Therefore, the warning has been cancelled. Gusty winds to 45
mph and hail up to dime size will remain possible through 930 pm.
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 3028 9930 3006 9929 2932 9991 2969 9997
3015 9952
TIME...MOT...LOC 0312Z 227DEG 32KT 2991 9949 2938 9986
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 5:53 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 26, 5:53 PM CST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 553 PM CST Wed Dec 26 2018 .UPDATE... Ran a quick update to the zones to include the new Tornado Watch that encompasses much of the CWA. Line of convection continues to strengthen over Edwards County and is now building to the southwest. Damaging winds will be the main threat, but the environment will support tornado chances with strong low-level winds in place across the region. Current timing has the line to the I35 corridor around 10-11 PM then eastern counties through 2-3 AM. && .PREV DISCUSSION... /ISSUED 553 PM CST Wed Dec 26 2018/ AVIATION.../00Z TAFS/ A squall line over the Edwards Plateau is expected to expand Swd by the rapid refresh models so will maintain a couple hours of tempo Thunder for DRT although there is an equal chance the the convection misses the vcnty. As a new Tornado watch has just been issued, a few of these cells could create a equal threats for isolated hail, wind and tornadoes. Will keep with a more typical wind gusts potential to around 30 knots and escalate if bowing segments look more imminent for the I-35 sites. Wind shifts from the squall should develop between 04Z and 05Z over all 3 I-35 locations. Improvements should happen by 10Z with a steady W/NW wind to follow. PREV DISCUSSION... /ISSUED 343 PM CST Wed Dec 26 2018/ SHORT TERM (Tonight through Thursday Night)... Strong to severe thunderstorms are expected the rest of this afternoon and evening across parts of the Edwards Plateau and Hill Country ahead of a Pacific front. A newly issued Tornado Watch is in effect for Llano, Burnet and Williamson Counties until 10 PM this evening as storms continue to develop and low level jet increases. Expect all severe weather hazards with primary threats of isolated tornadoes and thunderstorm wind gusts up to 70 mph with stronger storms. Isolated large hail of one inch in diameter possible. As the afternoon progresses, the Pacific front will continue to push eastward into the Rio Grande Plains and southern Edwards Plateau. The boundary will interact with the warm sector and increased moisture while upper level support and instability become favorable for all severe weather hazards. Storms are expected to be discrete in nature at first but rapidly growing into a line of thunderstorms late this afternoon into the evening. Large hail of one inch in diameter and damaging winds are possible across these areas. The time frame for this to occur is a bit earlier than anticipated based on current radar trends, which is now to about 9 PM. Then the line gets better organized as approaching the I-35 corridor and looks like the line will slow down a bit. With that said, the timing for the line of strong to severe thunderstorms to affect the I-35 corridor stays intact as previous mentioned 10 PM through midnight tonight. By the time this is happening, the main severe threats are expected to be isolated tornadoes and damaging winds as MLCAPE values increase to 2000-2500 J/Kg and surface to 6Km shear of 60 knots. The line of storms will continue to advance to the east and into the eastern counties of south central Texas overnight. The threat for isolated tornadoes and damaging winds will eventually diminish and come to an end from west to east as westerly winds and cooler airmass spreads across the area. Last but not least, the line of storms bring a potential for minor flooding across the affected areas. Storm totals of 1 to 3 inches are possible mainly across the Hill Country and areas along and east of I-35. Quick summary of the above information: 1) There is a Tornado Watch in effect for Llano, Burnet and Williamson Counties through 10 PM this evening. All severe weather threats possible. 2)A Pacific front over the northwest part of the area will continue to push to the east. This system will become the next severe weather threat across the Rio Grande/Southern Edwards Plateau. All severe hazards possible. 3) The Pacific front will become the main focus for organized super cellular storms with the potential for isolated tornadoes and damaging winds as it moves across the I-35 corridor between 10 PM and midnight tonight. 4) Minor flooding possible as storm totals could reach 1 to 3 inches of rain accumulations over already saturated soils. Once the line of storms move east of the area early Thursday, expect a cooler day with highs in the mid 60s to lower 70s and mostly sunny skies. LONG TERM (Friday through Wednesday)... Dry Thursday and Friday with rain chances returning on Saturday and Sunday as another upper level system approaches the area from the west. Cooler and cloudy for the upcoming weekend with highs only in the 40s. Things dry out early next week with highs in the 50s and lows in the 30s and 40s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 69 42 59 40 / 90 10 0 0 10 Austin Bergstrom Intl Airport 55 69 40 59 40 / 90 10 0 0 10 New Braunfels Muni Airport 55 70 41 61 41 / 90 10 0 0 20 Burnet Muni Airport 48 65 38 55 35 / 90 - 0 0 10 Del Rio Intl Airport 46 69 41 67 43 / 40 0 0 0 20 Georgetown Muni Airport 52 67 38 56 37 / 90 - 0 0 10 Hondo Muni Airport 48 71 40 65 42 / 80 0 0 0 20 San Marcos Muni Airport 55 70 41 60 40 / 90 10 0 0 10 La Grange - Fayette Regional 58 71 43 61 43 / 90 10 0 - 20 San Antonio Intl Airport 54 70 43 62 42 / 80 - 0 0 20 Stinson Muni Airport 55 70 44 64 44 / 80 - 0 0 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Dec 26, 2:17 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 217 PM CST Wed Dec 26 2018 TXZ171>173-183>194-202>209-217>225-228-272030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 217 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Numerous to widespread showers and thunderstorms are expected this afternoon and tonight. Some thunderstorms may be strong to severe and will be capable of producing damaging straight line winds, large hail, and isolated tornadoes. A Tornado Watch is currently in effect this afternoon through 10 PM CST for Llano, Burnet and Williamson counties. The threat for severe weather is expected to expand beyond these counties later this evening through portions of the overnight. Brief heavy rainfall is also possible which could lead to some minor flooding of low water crossings and could cause some minor rises on area creeks and rivers. The best chance for moderate to heavy rainfall is along and east of Interstate 35 and north of Interstate 10. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report any severe weather you observe tonight via phone or social media.
In the hours before
Special weather statement, Dec 26, 5:04 PM CST, 2 hours 57 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 504 PM CST WED DEC 26 2018 TXZ183-184-270000- Val Verde TX-Edwards TX- 504 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES UNTIL 600 PM CST... At 504 PM CST, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles south of Sonora to 13 miles northeast of Comstock. Movement was east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rocksprings, Loma Alta, Carta Valley, Devil's Sinkhole State Natural Area, Vinegarone, Us-277 Near The Sutton- Edwards County Line, Devils River SNA - Big Satan and Devils River SNA - Del Norte. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3029 10073 3029 9999 2972 10007 2973 10100 TIME...MOT...LOC 2304Z 271DEG 24KT 3030 10066 2976 10096 CP
Special weather statement, Dec 26, 5:59 PM CST, 2 hours 2 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 559 PM CST WED DEC 26 2018 TXZ184-270015- Edwards TX- 559 PM CST WED DEC 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDWARDS COUNTY UNTIL 615 PM CST... At 559 PM CST, Doppler radar was tracking a strong thunderstorm near Carta Valley, or near Loma Alta, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carta Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 200 AM CST for south central Texas. LAT...LON 2992 10039 2973 10057 2973 10070 2991 10070 TIME...MOT...LOC 2359Z 222DEG 48KT 2985 10071 CP
Special weather statement, Dec 26, 7:01 PM CST, 1 hour before
Special Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CST WED DEC 26 2018
TXZ183-184-202-270145-
Kinney TX-Val Verde TX-Edwards TX-
701 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...
SOUTHWESTERN EDWARDS AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 745 PM
CST...
At 701 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Carta Valley, or 17 miles south of Loma Alta, moving
northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Amistad Recreation Area - Diablo
East, Amistad Recreation Area - Black Brush Point, Amanda, Laughlin
AFB, Amistad Recreation Area - Long Point, Val Verde Park, Standart,
Carta Valley, Cienegas Terrace, Amistad Recreation Area - San Pedro
Canyon, Kickapoo Cavern State Park, Amistad Recreation Area - 277
North Campground and Amistad Recreation Area - 277 South Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 2991 10058 2963 10023 2920 10077 2926 10081
2926 10084 2928 10087 2931 10089 2933 10094
2935 10095 2935 10097 2936 10099 2944 10106
TIME...MOT...LOC 0101Z 234DEG 27KT 2967 10068
MOLocal storm report, Dec 26, 7:21 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL ROCKSPRINGS 30.02N 100.20W
12/26/2018 E0.25 INCH EDWARDS TX PUBLIC
&&
AATLocal storm report, Dec 26, 7:31 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL ROCKSPRINGS 30.01N 100.21W
12/26/2018 E0.75 INCH EDWARDS TX LAW ENFORCEMENT
PEA TO DIME SIZE HAIL REPORTED IN
ROCKSPRINGS.
&&
NHSpecial weather statement, Dec 26, 7:39 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
739 PM CST WED DEC 26 2018
TXZ202-203-217-270245-
Maverick TX-Uvalde TX-Kinney TX-
739 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR KINNEY...NORTHWESTERN MAVERICK
AND NORTHWESTERN UVALDE COUNTIES UNTIL 845 PM CST...
At 737 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Quemado, moving northeast at 25 mph. This storm will
likely merge with a line of strong storms that will sweep west to
east across the area through 9 pm.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brackettville, Spofford, Quemado, Laguna, Montell, Cline, Garner
State Park, Anacacho, Reagan Wells, Alamo Village, Normandy, Turkey
Mountain, Fort Clark Springs and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CST for south central
Texas.
LAT...LON 2886 10059 2888 10060 2889 10059 2891 10062
2890 10063 2892 10063 2894 10065 2900 10065
2909 10067 2916 10076 2920 10078 2962 10023
2962 9964 2885 10058
TIME...MOT...LOC 0137Z 222DEG 21KT 2910 10069
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:09 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 66 min |
| Dec 26, 7:01 PM CST | Special Weather Statement | EWX | Kinney | 44 min |
| Dec 26, 7:06 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 54 min |
| Dec 26, 7:10 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 65 min |
| Dec 26, 7:39 PM CST | Special Weather Statement | EWX | Kinney | 66 min |
| Dec 26, 8:21 PM CST | Special Weather Statement | EWX | Burnet, Gillespie, Llano | 54 min |
| Dec 26, 9:05 PM CST | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 40 min |
| Dec 26, 9:12 PM CST | Areal Flood Advisory | EWX | Burnet, Gillespie, Kerr, Llano | 3 hr |
| Dec 26, 9:32 PM CST | Special Weather Statement | EWX | Blanco, Burnet, Gillespie, Williamson | 58 min |
| Dec 26, 9:45 PM CST | Special Weather Statement | EWX | Bandera, Comal, Hays, Kendall, Medina, Uvalde | 60 min |
| Dec 26, 9:54 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 32 min |
| Dec 26, 10:00 PM CST | Areal Flood Advisory | EWX | Bandera, Blanco, Kendall, Real, Uvalde | 3 hr |
| Dec 26, 10:20 PM CST | Special Weather Statement | EWX | Blanco, Travis, Williamson | 55 min |
| Dec 26, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 35 min |
| Dec 26, 10:43 PM CST | Severe Thunderstorm Warning | EWX | Comal, Hays | 32 min |
| Dec 26, 10:49 PM CST | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 5 hr |
| Dec 26, 11:06 PM CST | Special Weather Statement | EWX | Bandera, Bexar, Comal, Hays, Kendall, Medina | 54 min |
| Dec 26, 11:19 PM CST | Special Weather Statement | EWX | Lee, Travis, Williamson | 56 min |
| Dec 26, 11:44 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Medina | 4 hr |
| Dec 27, 12:01 AM CST | Special Weather Statement | EWX | Bastrop, Bexar, Comal, Hays, Kendall, Medina | 44 min |
| Dec 27, 12:03 AM CST | Special Weather Statement | EWX | Lee, Travis | 42 min |
| Dec 27, 12:38 AM CST | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Dec 27, 12:47 AM CST | Special Weather Statement | EWX | Blanco, Kendall | 43 min |
| Dec 27, 12:52 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Lee | 3 hr |
| Dec 27, 2:11 AM CST | Special Weather Statement | EWX | Comal | 49 min |
| Dec 27, 2:16 AM CST | Special Weather Statement | EWX | Atascosa | 44 min |
| Dec 27, 2:36 AM CST | Areal Flood Advisory | EWX | Fayette | 114 min |
| Dec 27, 3:00 AM CST | Special Weather Statement | EWX | Wilson | 60 min |
| Dec 27, 3:50 AM CST | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 115 min |
| Dec 27, 7:29 AM CST | River Flood Warning | EWX | Travis | 18 hr |
| Dec 27, 7:29 AM CST | River Flood Warning | EWX | Travis | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.